Tennessee, 2008

Winter Storm in Tennessee, March 7 to 8, 2008

March 7 to 8, 2008 · NWS OHX · 39 events in 39 counties and zones

A winter storm struck Middle Tennessee producing 4 to 12 inches of snow in the Western Part of Middle Tennessee and 1 to 4 inches elsewhere. There was a combination of freezing rain and sleet during the beginning of this winter storm event.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A winter storm struck Middle Tennessee producing 4 to 12 inches of snow in the Western Part of Middle Tennessee and 1 to 4 inches elsewhere. There was a combination of freezing rain and sleet during the beginning of this winter storm event. The county that had the most snow was Houston County with 12 inches, and snow drifts ranging from 2 to 3 feet. This was confirmed by two different observers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 7, 3:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 7, 3:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CST FRI MAR 7 2008

.DISCUSSION...A MAJOR WINTER STORM WILL DEVELOP ACROSS THE MID
STATE THIS EVENING. BY NOON SATURDAY...SNOWFALL TOTALS ARE
EXPECTED TO RANGE FROM 1-4 INCHES ALONG THE AL LINE...TO 4-6
INCHES ALONG THE KY LINE. THESE ARE SMOOTHED VALUES...CERTAINLY
THERE WILL BE POCKETS OF LIGHTER/HEAVIER SNOWFALL. SOME POCKETS OF
6+ INCHES ARE POSSIBLE...ESPECIALLY OVER THE NORTHWEST COUNTIES.
CROSS SECTIONS INDICATE SOME POCKETS OF SIGNIFICANT DECREASING
THETA E WITH HEIGHT...POSSIBLY SUGGESTING CONVECTIVE POTENTIAL.
THIS IS CERTAINLY BELIEVABLE SINCE PARTS OF ARKANSAS ARE
EXPERIENCING THUNDER SNOW.

IN THE DETAILS...SURFACE LOW PRESSURE WAS LOCATED ALONG THE AL/GA
LINE. UPPER LEVEL LOW PRESSURE WAS OVER AR...MOVING TOWARD WEST TN
AND MS. AN ARCTIC HIGH PRESSURE SYSTEM WAS CENTERED OVER THE UPPER
MIDWEST. CIRCULATION AROUND THE SURFACE LOW WAS HELPING PULL COLD
AIR DOWN INTO THE REGION. EARLIER TODAY...MID TN STARTED WITH A
BATCH OF MODERATE RAINFALL...FOLLOWED BY SOME PATCHES OF LIGHT
SNOW/SLEET. THE CLARKSVILLE AREA PICKED UP ABOUT ONE HALF INCH OF
SNOW...AND A FEW SLICK SPOTS WEER REPORTED. THESE PATCHES OF
PRECIP DID NOT PERSIST...BUT TEMPERATURES HAVE ALREADY STARTED TO
FALL WITH CLOUDY SKIES AND COLD ADVECTION.

THE TEMPERATURES WILL FALL BELOW FREEZING QUICKLY AS SNOW STARTS
SPREADING ACROSS THE AREA THIS EVENING. SNOW HAD OCCURRED THROUGH
THE AFTERNOON ACROSS AR WITH UPPER LOW AND DEFORMATION ZONE. THESE
FEATURES WILL MOVE TO MID TN TONIGHT. SNOW WAS ALREADY MOVING INTO
WEST TN...AND SHOULD REACH THE TN RIVER BY 4 OR 5 PM. THE SNOW
WILL SPREAD TO BNA AREA AROUND 6 OR 7 PM...THEN TO CSV ABOUT 10
PM. ACCUMULATIONS HAVE BEEN ADJUSTED HERE AND THERE...BUT THE
OVERALL FORECAST HAS STAYED PRETTY MUCH THE SAME AS PREVIOUS
SHIFTS. LATEST GFS AND NAM CONTINUE TO SUPPORT WARNING CRITERIA
SNOWFALL...WITH THE NAM GOING ABOVE AND BEYOND WITH ITS
PROJECTIONS. VARIOUS SNOW ACCUM TECHNIQUES SUCH AS THE GARCIA
METHOD STILL SUPPORT ABOUT 6 INCH MAX FOR SYNOPTIC SITUATION. AS
MENTIONED BEFORE...IN ADDITION TO ADVERTISED WIDESPREAD
ACCUMULATIONS...A FEW SPOTS MAY HAVE CONVECTIVE ENHANCEMENT LATE
THIS EVENING. THIS COULD MEAN A COUPLE OF SPOTS WITH 6-8
INCHES...BUT THESE WOULD BE THE EXTREME VALUES.

ALONG WITH SNOW TONIGHT...GUSTY NORTH WINDS WILL CAUSE THE FALLING
SNOW TO BLOW AROUND A BIT AND MAKE IT FEEL QUITE COLD. THE SNOW
SHOULD INITIALLY BE WET...BUT LATER TONIGHT SOME MINOR DRIFTING
MAY OCCUR.

BY 12Z SATURDAY...THE UPPER LOW WILL BE NEAR THE PLATEAU WITH
DEEP MOISTURE COVERING THE MID STATE. SNOW SHOWERS MAY GENERATE
ANOTHER INCH OR 2 OF ACCUMULATION BETWEEN 12Z-18Z. NOT MUCH MORE IS
EXPECTED AFTER THAT. TEMPERATURES WILL BE COLD...PERHAPS NOT EVEN
INTO THE 30S MANY AREAS. ALSO...NORTHWEST WINDS WILL BE BRISK AT TIMES.

SATURDAY NIGHT WILL BE QUITE COLD WITH LOW IN THE TEENS TO LOWER
20S AS A SURFACE RIDGE CROSSES MID TN. SUNDAY WILL BE A LITTLE
WARMER...BUT SOME CLOUDS AND LINGERING SNOW COVER SHOULD KEEP
TEMPS UNDER MOS GUIDANCE. A WEAK FRONT WILL PUSH THROUGH SUNDAY
EVENING FOLLOWED BY HIGH PRESSURE MONDAY AND TUESDAY. TEMPERATURES
WILL CLIMB INTO THE 50S MONDAY AND TUESDAY...THEN INTO THE 60S
MIDWEEK. A COUPLE OF SHORTWAVE TROUGHS COULD PRODUCE SOME PERIODS
OF CLOUDINESS AND RAIN CHANCES MID-LATE WEEK. THE MOST
SIGNIFICANT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      26  33  22  46 / 100  60  10   0
CLARKSVILLE    23  30  21  43 / 100  50   0   0
CROSSVILLE     22  26  18  42 / 100  70  10   0
COLUMBIA       27  35  23  48 / 100  50  10   0
LAWRENCEBURG   27  35  23  50 / 100  50  10   0
WAVERLY        25  32  23  46 / 100  50   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST
SATURDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Mar 7, 3:45 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CST FRI MAR 7 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-081130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
345 PM CST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

...WINTER STORM WARNING IN EFFECT FOR THE MID STATE...
LIGHT RAIN OVER THE AREA WILL GRADUALLY TRANSITION TO SNOW BY LATE
THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE NIGHT. EXPECT 2 TO 5
INCHES OF SNOW OVER THE NORTH AND 1 TO 3 INCHES ACROSS THE SOUTH.
SNOWFALL MAY MAKE ROAD CONDITIONS HAZARDOUS BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOWFALL WILL BEGIN TO TAPER OFF FROM THE WEST ON SATURDAY. TOTAL
SNOW ACCUMULATION WILL RANGE FROM 1 TO 4 INCHES ACROSS THE SOUTH, TO
3 TO 6 INCHES OVER THE NORTH. ROAD CONDTIONS MAY BE HAZARDOUS
THROUGH SUNDAY WHEN SOME MELTING OF SNOW IS EXPECTED.

STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION ON THIS DEVELOPING WINTER WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...
SNOWFALL ACCUMULATIONS AND OTHER SIGNIFICANT WINTER WEATHER REPORTS
SHOULD BE PASSED ON TO THE NATIONAL WEATHER SERVICE.

MAG

In the hours before

Special weather statement, Mar 7, 3:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CST FRI MAR 7 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-080900-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
350 PM CST FRI MAR 7 2008

...WINTER STORM WARNINGS POSTED FOR MID STATE THROUGH SATURDAY
MORNING...

HEAVY SNOW HAS BEEN FALLING ACROSS MUCH OF THE SOUTHERN PLAINS INTO
WEST TENNESSEE FROM LAST NIGHT INTO FRIDAY AFTERNOON. LOW PRESSURE
OVER WEST CENTRAL GEORGIA IS EXPECTED TO TRACK NORTHEAST
TONIGHT...AND PRECIPITATION BEHIND IT WILL CHANGE OVER TO SNOW
ACROSS THE MID STATE. THIS SNOW WILL LINGER INTO THE MORNING
HOURS...BUT MOST OF THE ACCUMULATION WILL BE OVERNIGHT.

AT THIS TIME IT APPEARS THAT ACCUMULATIONS WILL RANGE FROM 3 TO 6
INCHES ACROSS MUCH OF THE NORTH...TO 1 TO 4 INCHES OVER SOUTHERN
SECTIONS.

THE LAST TIME NASHVILLE MEASURED 3 INCHES OR MORE OF SNOW FROM A
SINGLE STORM WAS BACK ON FEBRUARY 9TH 2003...WHEN 4.1 INCHES FELL.

THE LAST 7 INCH SNOWFALL IN NASHVILLE OCCURRED ON JANUARY 16TH
2003.

NASHVILLE HAS MEASURED SOME HEAVY SNOWFALLS IN THE MONTH OF MARCH.
ON MARCH 19TH AND 20TH IN 1996...NASHVILLE MEASURED 9.3 INCHES OF
SNOW. THIS STILL RANKS...AS THE 3RD LARGEST SNOWFALL IN LAST 60
YEARS.

THE LARGEST SNOWFALL ON RECORD IN A 24 HOUR PERIOD...OCCURRED ON
MARCH 17TH 1892...WHEN 17.0 INCHES FELL.

ON AVERAGE...THE NASHVILLE AREA GETS ABOUT 9.0 INCHES OF SNOW
DURING A WINTER SEASON. SO FAR THIS WINTER...SNOWFALL HAS BEEN
RATHER SKIMPY...WITH ONLY 2.4 INCHES BEING MEASURED THUS FAR.

GIRODO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 winter storm. Local standard time, as filed.

Winter Storm, Benton

When
March 7, 5:00 PM CST to March 8, 7:00 AM CST
Where
Benton forecast zone
Reported by
Law Enforcement
Coordinates
36.070, -88.068 (the zone’s center; the record gives no point)

Benton county received a total of 4 to 8 inches of snow from this storm.

Winter Storm, Houston

When
March 7, 5:00 PM CST to March 8, 10:00 AM CST
Where
Houston forecast zone
Reported by
Law Enforcement
Coordinates
36.286, -87.717 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 6 to 12 inches with drifts of 2 to 3 feet by 640 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Perry

When
March 7, 5:00 PM CST to March 8, 7:00 AM CST
Where
Perry forecast zone
Reported by
Law Enforcement
Coordinates
35.643, -87.859 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 5 to 12 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Stewart

When
March 7, 5:00 PM CST to March 8, 7:00 AM CST
Where
Stewart forecast zone
Reported by
Law Enforcement
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 4 to 8 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Wayne

When
March 7, 5:00 PM CST to March 8, 7:00 AM CST
Where
Wayne forecast zone
Reported by
Law Enforcement
Coordinates
35.240, -87.788 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Cheatham

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Cheatham forecast zone
Reported by
Law Enforcement
Coordinates
36.261, -87.087 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Dickson

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Dickson forecast zone
Reported by
Law Enforcement
Coordinates
36.149, -87.357 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Hickman

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Hickman forecast zone
Reported by
Law Enforcement
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 3 to 7 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Humphreys

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Humphreys forecast zone
Reported by
Law Enforcement
Coordinates
36.041, -87.776 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 9 inches across the county by 640 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Lewis

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Lewis forecast zone
Reported by
Law Enforcement
Coordinates
35.527, -87.493 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 3 to 7 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Marshall

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Marshall forecast zone
Reported by
Law Enforcement
Coordinates
35.469, -86.765 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Maury

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Maury forecast zone
Reported by
Law Enforcement
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Montgomery

When
March 7, 6:00 PM CST to March 8, 10:00 AM CST
Where
Montgomery forecast zone
Reported by
Law Enforcement
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 4 to 8 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Bedford

When
March 7, 8:00 PM CST to March 8, 10:00 AM CST
Where
Bedford forecast zone
Reported by
Law Enforcement
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 1 to 3 inches across the county by 10 AM CST Sat. March 8.

Winter Storm, Cannon

When
March 7, 8:00 PM CST to March 8, 10:00 AM CST
Where
Cannon forecast zone
Reported by
Law Enforcement
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Clay

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Clay forecast zone
Reported by
Law Enforcement
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 4 inches across the county by noon CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Coffee

When
March 7, 8:00 PM CST to March 8, 10:00 AM CST
Where
Coffee forecast zone
Reported by
Law Enforcement
Coordinates
35.491, -86.075 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about one to two inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Giles

When
March 7, 8:00 PM CST to March 8, 10:00 AM CST
Where
Giles forecast zone
Reported by
Law Enforcement
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about one inch across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Jackson

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Jackson forecast zone
Reported by
Law Enforcement
Coordinates
36.359, -85.673 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Lawrence

When
March 7, 8:00 PM CST to March 8, 10:00 AM CST
Where
Lawrence forecast zone
Reported by
Law Enforcement
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Overton

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Overton forecast zone
Reported by
Law Enforcement
Coordinates
36.345, -85.288 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Pickett

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Pickett forecast zone
Reported by
Law Enforcement
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Putnam

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Putnam forecast zone
Reported by
Law Enforcement
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Van Buren

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Van Buren forecast zone
Reported by
Law Enforcement
Coordinates
35.696, -85.453 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Warren

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
Warren forecast zone
Reported by
Law Enforcement
Coordinates
35.679, -85.778 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, White

When
March 7, 8:00 PM CST to March 8, 12:00 PM CST
Where
White forecast zone
Reported by
Law Enforcement
Coordinates
35.926, -85.455 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Cumberland

When
March 7, 9:00 PM CST to March 8, 12:00 PM CST
Where
Cumberland forecast zone
Reported by
Law Enforcement
Coordinates
35.950, -84.998 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by noon CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Davidson

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Davidson forecast zone
Reported by
Law Enforcement
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Dekalb

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Dekalb forecast zone
Reported by
Law Enforcement
Coordinates
35.980, -85.833 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Fentress

When
March 7, 9:00 PM CST to March 8, 12:00 PM CST
Where
Fentress forecast zone
Reported by
Law Enforcement
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by noon CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Grundy

When
March 7, 9:00 PM CST to March 8, 12:00 PM CST
Where
Grundy forecast zone
Reported by
Law Enforcement
Coordinates
35.388, -85.723 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 inch across the county by 7 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Macon

When
March 7, 9:00 PM CST to March 8, 12:00 PM CST
Where
Macon forecast zone
Reported by
Law Enforcement
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Robertson

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Robertson forecast zone
Reported by
Law Enforcement
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 3 to 6 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Rutherford

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Rutherford forecast zone
Reported by
Law Enforcement
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Smith

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Smith forecast zone
Reported by
Law Enforcement
Coordinates
36.251, -85.957 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Sumner

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Sumner forecast zone
Reported by
Law Enforcement
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Trousdale

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Trousdale forecast zone
Reported by
Law Enforcement
Coordinates
36.392, -86.157 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Williamson

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Williamson forecast zone
Reported by
Law Enforcement
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 5 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

Winter Storm, Wilson

When
March 7, 9:00 PM CST to March 8, 10:00 AM CST
Where
Wilson forecast zone
Reported by
Law Enforcement
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90344, 90374, 90940, 90948, 90953, 90352, 90367, 90372, 90375, 90378, 90935, 90936, 90937, 90346, 90348, 90353, 90357, 90369, 90376, 90377, 90939, 90941, 90943, 90951, 90952, 90954, 90363, 90365, 90366, 90368, 90370, 90380, 90945, 90946, 90947, 90949, 90950, 90955, 90956.